Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 26, 2004, 6:37 PM EDT for Schoharie County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 6:37 PM EDT (22:37 UTC)
- Expired
- May 26, 2004, 7:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Schoharie County, NY
The radar
The Albany radar (KENX), 38 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 262237 SVRALY NYC095-262330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 637 PM EDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SCHOHARIE COUNTY IN EASTERN NEW YORK * UNTIL 730 PM EDT * AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JEFFERSON...OR ABOUT 14 MILES SOUTH OF COBLESKILL...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH BLENHEIM BY 640 PM EDT BREAKABEEN BY 645 PM EDT MIDDLEBURGH BY 655 PM EDT LIVINGSTONVILLE BY 700 PM EDT LAT...LON 4259 7468 4241 7465 4246 7425 4262 7433 $$ OKEEFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:05 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 26, 2:05 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 205 PM EDT WED MAY 26 2004 .DISCUSSION...MARINE LAYER ENTRENCHED ACROSS EASTERN NEW YORK AND NEW ENGLAND THROUGH THE MORNING HAS BEEN ERODING. MORNING THUNDERSTORMS/SHOWERS GENERATED OFF ELEVATED INSTABILITY HAVE MOVED PAST MUCH OF REGION. ACTIVITY WEAKENED CONSIDERABLY AS IT ENCOUNTERED MARINE LAYER. CLOUDS SHOWED LOTS OF HOLES ACROSS THE SOUTHERN TIER OF NEW YORK BY LATE MORNING WITH PARTIAL CLEARING WORKING EAST THROUGH CWA THIS AFTERNOON. TEMPERATURES AND DEWPOINTS IN WARM AIR HAVE RISEN TO NEAR 70 F AND 57-63 F RESPECTIVELY. AIR EVEN WARMER AND MORE MOIST ACROSS PARTS OF PA. MUCAPES WILL APPROACH 2000 J/KG TO OUR WEST MID/LATE AFTERNOON. ETA INDICATES THIS INSTABILITY WILL WORK INTO AT LEAST PORTIONS OF CWA. WITH CURRENT SATELLITE TRENDS THIS LOOKS REASONABLE. EXPECT THUNDERSTORMS TO DEVELOP TO OUR WEST AHEAD OF COLD FRONT THIS AFTERNOON AND PROGRESS RAPIDLY EASTWARD. 850 MB NOT REALLY IMPRESSIVE. ALOFT VERY STRONG LATE MAY JET (140 KT) FROM OH VALLEY TO NJ. AREA WILL BE IN LEFT FRONT QUAD LATE TODAY/THIS EVENING WITH LARGE DIVERGENCE IN FLOW PROVIDING LARGE SCALE UPWARD MOTION. WHILE 850 MB FLOW REMAINS MODEST AT BEST, 500 MB WIND MAX OF 60+ KTS REACHES WESTERN NY LATE THIS AFTERNOON AND NORTHEAST NEW YORK BY 00Z. THIS WOULD PROVIDE DECENT DEEP LAYER SPEED SHEAR SUFFICIENT TO ORGANIZE STORMS. WHILE I FEEL THERE IS A GOOD CHANCE OF SEVERE WEATHER TO OUR SOUTHWEST MARINE LAYER COULD REDUCE INSTABILITY AND SEVERE THREAT HERE. HOWEVER GIVEN SURFACE TRENDS EXPECT SOME DESTABILIZATION ACROSS AT LEAST WEST HALF OF CWA...AND IF SEVERE STORMS DEVELOP TO OUR WEST THEY WOULD LIKELY SURVIVE AT LEAST PART WAY INTO CWA. SHOWER THREAT ENDS LATER THIS EVENING WITH DRY DAY THURSDAY. NOT MUCH OF A BREAK BEFORE NEXT SYSTEM PRODUCES SHOWERS/TRSA WITH MOST LIKELY TIME FRAME 06Z-15Z. MODEL TREND HAS BEEN PROGRESSIVELY FASTER AND WEAKER WITH THIS SYSTEM. THERE MAY BE LINGERING CLOUDS AND EVEN --SHRA ACROSS NORTHERN MOUNTAINS AS UPPER TROUGH PASSES BY WILL LEAVE FRIDAY AFTERNOON DRY FOR NOW. INSTABILITY WEAK. EXTENDED...MUCH OF MEMORIAL DAY WEEKEND WILL BE DRY AS MODELS OVER PAST 2-3 DAYS HAVE SLOWED DOWN NEXT SYSTEM. 00-06Z GFS SUGGEST EARLIEST SHOWER THREAT AFTER 18Z MONDAY. 12Z PRETTY MUCH IN LINE. 00Z CANADIAN WOULD BE FASTER BY 6-12 HOURS. WILL INCLUDE AFTERNOON POPS. PREVIOUS VERY LONG RANGE PROGS (7-10 DAYS) CONTINUE SUGGEST CLOSED LOW PARKING SOMEWHERE OVER THE NORTHEAST WITH A DAMP COOL PERIOD. .AVIATION...MVFR-IFR CONDITIONS IMPROVING TO MVFR-VFR AS ATMOSPHERE MIXES AND CLOUD COVER BREAKS UP. OVERALL...EXPECT VFR CONDITIONS WITH MVFR WITH CONVECTION THAT FORMS THIS AFTERNOON AND EVENING AHEAD OF COLD FRONT. AFTER COLD FRONT PASSAGE VFR CONDITIONS EXPECTED WITH POSSIBLE MVFR DUE TO FOG BEFORE SUNRISE IN VALLEY ESPECIALLY WHERE IT RAINS. .HYDROLOGY...AREAS THAT RECEIVED HEAVY/LOCALLY FLOODING RAINS PAST FEW DAYS WILL BE MONITORED CLOSELY THIS AFTERNOON/EVENING FOR CONVECTION. PRECIPITABLE WATER INCREASES THIS EVENING...BUT ANY THUNDERSTORMS WILL MOVE QUICKLY. QPF FROM THURSDAY NIGHT/FRIDAY MORNING SYSTEM WONT CAUSE PROBLEMS. .ALY...
Hazardous weather outlook, May 26, 5:23 AM EDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 523 AM EDT WED MAY 26 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN MUCH OF EASTERN NEW YORK TODAY. THE THREAT AREA IS FROM NEAR LAKE GEORGE SOUTH THROUGH THE HUDSON VALLEY AND WEST ACROSS THE CATSKILLS AND MOHAWK VALLEY. THE SEVERE THUNDERSTORM THREAT IS NOT QUITE AS GREAT AS IT WAS ON MONDAY SINCE THE FORECAST WINDS ARE NOT AS STRONG AND THE INSTABILITY OF THE ATMOSPHERE IS NOT EXPECTED TO BE QUITE AS GREAT. THE PRIMARY THREAT IS THAT A FEW THUNDERSTORMS MIGHT CONTAIN DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY DURING THE AFTERNOON HOURS. ALSO...HEAVY RAINFALL COULD TRIGGER LOCALIZED FLOODING. THE AREA MOST PRONE TO FLOODING IS THE REGION FROM THE ADIRONDACKS EAST TO SOUTHERN WASHINGTON COUNTY. HEAVY RAINFALL OCCURRED A FEW DAYS AGO IN THIS AREA AND STREAMS AND RIVERS ARE WELL ABOVE NORMAL. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
In the hours before
Local storm report, May 26, 5:47 PM EDT, 50 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0546PM WED MAY 26 2004
1 0000001 000
FMON WLSR AP30
01914 FILE 28 SP MONROE NY1350200 MAY 26-04
TO ORANGE COUNTY NY AGENCIES
R O A D C L O S E D
ST RT 17 BOTH DIRECTIONS CLOSED AT X127 CHESTER DUE TO SERIOUS PIAA
UNKNOWN DURATION
AUTH SGT BRUCE FURBECK DELATORRE 5-30PM
OPER - DELATORRE,JOAN M 1746Local storm report, May 26, 6:09 PM EDT, 28 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0609PM WED MAY 26 2004
1 0000001 000
FMON WLSR AP30
01915 FILE 28 SP MONROE NY1350200 MAY 26-04
TO ORANGE COUNTY NY AGENCIES
R O A D C L O S E D
ST RT 17EB NOW OPEN - 17WB STILL CLOSED APPROXIMATELY 30 MINUTES DURATION
AUTH SGT BRUCE FURBECK DELATORRE 6-07PM
OPER - DELATORRE,JOAN M 1808Special weather statement, May 26, 6:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 626 PM EDT WED MAY 26 2004 NYZ047-262300- ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY... AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED NEAR NORTH BLENHEIM...OR ABOUT 12 MILES SOUTH OF COBLESKILL...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... MIDDLEBURGH BY 640 PM EDT LIVINGSTONVILLE BY 645 PM EDT
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.